Jump to content
CrazyBoards.org

Recommended Posts

My pdoc just gave me Topamax in addition to Lamictal as a second mood stabilizer. Do any of you have experience with this? Have you heard of it? Do you think it is a good/bad idea? Anything else I can suggest to him, considering my past RXes?

Thanks

Loon

Link to comment
Share on other sites

My pdoc just gave me Topamax in addition to Lamictal as a second mood stabilizer. Do any of you have experience with this? Have you heard of it? Do you think it is a good/bad idea? Anything else I can suggest to him, considering my past RXes?

Thanks

Loon

<{POST_SNAPBACK}>

well, for what it's worth, I am on both Lamictal and Topamax....

Link to comment
Share on other sites

It all depends on your particular brain chemistry etc.  (YMMV y'know) but yeah, it tends to be a good combo, both from personal experience and from what I've seen around here.

Now, I had to drop the topamax due to cost, and switch to lith.  I'll say that the Topa/Lamictal combo was by FAR better than lith/Lamictal.

Give it a try.  While it may take a while to find a sweet spot, when you do (if Topa's the right med for you)... seriously, it can make ALL the difference in the world.

Link to comment
Share on other sites

that IS my med combo.

275mg lamictal

225mg topamax

greatest thing thats ever happened to me.

i was up to 400mg of topamax when i was really mixed but after a while it was making me way tired and i couldnt function properly. for now, this dose is perfect.

i got stupid once, and i think it was around 350mg (i cant really remember) but other than that...i never really got any HORRIBLE side effects.

hope this helps.

only side effects ive had:

carbonated drinks tasted bad at first - its gone now

pins & needles - its gone now

i dont drink very much anymore

i have lost weight. im sure a lot of it IS the topamax but a lot of it as well is work stress, heh.

tal

Link to comment
Share on other sites

I take 600mg a day of Topamax and 400mg of Lamictal in addition to my Seroquel.  I've used the Topamax since I was diagnosed and really can't imagine not being on it.  It stopped the mixed state stuff pretty much cold.  I'll be straight up, I did have major side effects the first 6-8 months, but I am on a fairly high dose.  I had significant short term memory problems, severe enough to keep me out of work for about 4 months.  It improved enough for me to return to work, however, when my dose was lowered from 800mg a day to 600mg a day.  I had, and still have word finding problems (that damn temporal lobe).  It has gotten better over time.  I have had one kidney stone, necessitating hospitalization (didn't listen to my doc and drink plenty of water).  I did lose about 60 lbs over about 6 months.  Not much of an appetite.  Seroquel took care of helping me gain it all back though ;)

Would I change everything and not take the topamax?  Nope.  I don't have the awful horrendous, deathly mixed states and rapid cycling I had prior to the drug.  I attribute that to the Topamax.

As to mixing it with Lamictal?  I haven't had any problems.  They seem to work very well together with me. 

Good luck in trying it.

Link to comment
Share on other sites

  • 2 weeks later...

I've been on it for 2 weeks now and am up to 50mg. It must either be strong stuff or my body just takes to it strongly, because I already notice it in my system. I notice that I feel my stability increasing and compulsions decreasing, and I feel like my hands and feet are kind of asleep almost. I haven't noticed any change in my taste for food or intelligence (what intelligence? ha), but I do have a weird metallic taste in my mouth.

I think it is a good choice. It seems to help out a lot. My pdoc (pnurse) is right- I need 2 mood stabilizers, and this is one I haven't tried, and so far seems to be a good one for me, like Lamictal is.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...